Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 25, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 10, 2022, 3:38 AM EDT for 6 counties in Michigan. It took effect at Sep 10, 2022, 6:00 PM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2022, 3:38 AM EDT (07:38 UTC)
- In effect from
- Sep 10, 2022, 6:00 PM EDT
- Expired
- Sep 12, 2022, 3:41 PM EDT
- In force
- 46 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692 WHUS43 KGRR 100738 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 338 AM EDT Sat Sep 10 2022 MIZ037-043-101545- /O.NEW.KGRR.BH.S.0025.220910T2200Z-220912T0000Z/ Mason-Oceana- 338 AM EDT Sat Sep 10 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From this evening through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds will shift from the south to the west this afternoon, then become northerly by this evening. The north sides of north piers will be particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
10 follow-up statements
736 WHUS43 KGRR 101506 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1106 AM EDT Sat Sep 10 2022 MIZ037-043-102315- /O.CON.KGRR.BH.S.0025.220910T2200Z-220912T0000Z/ Mason-Oceana- 1106 AM EDT Sat Sep 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From 6 PM EDT this evening through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds from the south will shift to become from the west this afternoon, and then shift again to become from the north by this evening. The north sides of north piers will be particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
511 WHUS43 KGRR 110354 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1154 PM EDT Sat Sep 10 2022 MIZ037-043-111200- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T0000Z/ Mason-Oceana- 1154 PM EDT Sat Sep 10 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through Sunday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will build waves to 3 to 5 feet. The north sides of north piers will be particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
369 WHUS43 KGRR 110805 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 405 AM EDT Sun Sep 11 2022 MIZ037-043-111615- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T0000Z/ Mason-Oceana- 405 AM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northerly winds of 15 to 25 mph will build waves to 3 to 5 feet. The north sides of north piers will be particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
105 WHUS43 KGRR 111406 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1006 AM EDT Sun Sep 11 2022 MIZ037-043-112215- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T0000Z/ Mason-Oceana- 1006 AM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northeast winds of 15 to 25 mph will build waves to 2 to 4 feet...but this will be combined with strong longshore currents...making the north sides of piers particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
683 WHUS43 KGRR 111941 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 341 PM EDT Sun Sep 11 2022 MIZ037-043-120000- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T0000Z/ Mason-Oceana- 341 PM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Northeast winds of 15 to 25 mph will build waves to 2 to 4 feet...but this will be combined with strong longshore currents...making the north sides of piers particularly dangerous for swimming. This includes beaches such as Stearns Park in Ludington and Mears State Park in Pentwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
876 WHUS43 KGRR 112259 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 659 PM EDT Sun Sep 11 2022 MIZ050-056-064-071-120700- /O.EXB.KGRR.BH.S.0025.000000T0000Z-220912T0900Z/ Muskegon-Ottawa-Allegan-Van Buren- 659 PM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southwest winds will increase rapidly through the course of the evening. Waves will build significantly reaching the 6 to 10 foot range. Waves of this height are dangerous to all swimmers. Dangerous conditions will continue into the overnight hours. Stay dry when waves are high! PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ037-043-120700- /O.EXT.KGRR.BH.S.0025.000000T0000Z-220912T0900Z/ Mason-Oceana- 659 PM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous swim conditions will continue into the overnight hours. Stay dry when waves are high! PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
076 WHUS43 KGRR 120239 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1039 PM EDT Sun Sep 11 2022 MIZ037-043-050-056-064-071-120900- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1039 PM EDT Sun Sep 11 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous swim conditions will continue into the overnight hours. Stay dry when waves are high!. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
920 WHUS43 KGRR 120747 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 347 AM EDT Mon Sep 12 2022 MIZ037-043-050-056-064-071-121600- /O.EXT.KGRR.BH.S.0025.000000T0000Z-220912T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 347 AM EDT Mon Sep 12 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous swim conditions will continue into this afternoon. Stay dry when waves are high! PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
320 WHUS43 KGRR 121434 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1034 AM EDT Mon Sep 12 2022 MIZ037-043-050-056-064-071-122000- /O.CON.KGRR.BH.S.0025.000000T0000Z-220912T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1034 AM EDT Mon Sep 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous swim conditions will continue into this afternoon. Stay dry when waves are high!. Waves, as of 1030 am this morning were in the 4 to 6 foot range and maximum wave heights were reported to still be near 8 feet. The wind and waves will slowly subside through the afternoon and should return to safe levels by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
047 WHUS43 KGRR 121941 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 341 PM EDT Mon Sep 12 2022 MIZ037-043-050-056-064-071-122045- /O.CAN.KGRR.BH.S.0025.000000T0000Z-220912T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 341 PM EDT Mon Sep 12 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have returned to a safe height. $$ wdm
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 3:22 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 10, 3:22 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
322 AM EDT Sat Sep 10 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Friday)
Issued at 322 AM EDT Sat Sep 10 2022
- Few Showers Possible This Afternoon -
Clouds will increase this afternoon as a front approaches from the
west. Southerly winds ahead of this front will continue to enhance
warm and moist air advection. The increased moisture coupled with
slightly cooler mid-level temps may yield enough modest instability
to support a few diurnal showers mainly near the I-69 corridor.
- Locally Heavy Rain Sunday into Monday -
The large-scale trough arrives early Sunday as it becomes a closed
low. Showers and a few storms will increase in coverage during the
day Sunday as the defined surface low retrogrades over southern Lake
Michigan. A broad area of rain showers, some showers being locally
heavy, will develop as PWAT values nose up to 1.75 inches. As the
low pivots across the southern half of the lake, the dry slot will
nose into southwest lower MI steadily pushing the main swath of rain
to the north overnight Sunday into Monday. Heavy rain may result in
localized flooding, particularly for areas further north and west
where persistent rain is expected on the northern fringe of the
dry slot.
- Dry By Mid-Week -
Most areas will be dry by Monday evening, but a few lingering
patches of light rain may last into Tuesday as the last influences
of the surface low pass to the east. A strengthening ridge over the
Central Plains will migrate east into the Great Lakes region
resulting in persistent dry conditions with a good amount of
sunshine to end the week. Temperatures will start off the week in
the low 70s and gradually warm into the upper 70s near the end of
the week as a thermal ridge approaches and moves over the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 202 AM EDT Sat Sep 10 2022
VFR conditions will persist through the TAF period. Winds will
start off southerly this morning before gradually shifting
westerly during the afternoon and northerly late tonight. Clouds
will increase this afternoon as a front approaches. A few isolated
showers will be possible, but most areas should stay dry. Just
beyond the TAF period conditions will deteriorate with widespread
showers moving in Sunday morning.
&&
.MARINE...
Issued at 322 AM EDT Sat Sep 10 2022
Southerly winds today will slowly shift westerly by this afternoon,
then northerly by this evening. As winds shift, waves will build and
peak at 4 feet near Big and Little Sable Points by this evening.
Hazardous conditions will persist into Sunday with waves of 2-4
feet, the highest still expected near the Points. A Small Craft and
corresponding Beach Hazards Statement will be hoisted for Mason
and Oceana Counties through Sunday afternoon, with a high
likelihood the headlines being extended as conditions remain
hazardous into Monday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from this evening through Sunday evening
for MIZ037-043.
LM...Small Craft Advisory from 6 PM this evening to 8 PM EDT Sunday
for LMZ848-849.
&&
DISCUSSION...Thielke
AVIATION...Thielke
MARINE...ThielkeHazardous weather outlook, Sep 10, 3:27 AM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 327 AM EDT Sat Sep 10 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 327 AM EDT Sat Sep 10 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread showers, some becoming locally heavy, may result in localized flooding Sunday night into Monday morning. The highest rainfall totals are expected across West Central Lower MI. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-110730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 327 AM EDT Sat Sep 10 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will become hazardous to small craft and swimmers this afternoon and through the weekend particularly for Mason and Oceana Counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will become hazardous to small craft and swimmers through the weekend particularly for Mason and Oceana Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:36 AM EDT | Small Craft Advisory | GRR | 60 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.